PDA

View Full Version : Problems with Iron Overload


Margie
Thu Feb 18, 2010, 10:24 PM
Hello to all:
I am tranfusion dependent - 2 units every two weeks. Also have an extremely high iron overload. 27,000 last July - not measured since as far as I know. Because of severe digestive problems and the dangers associated with Exjade, my oncologist doesn't want to to take it. The clinic where I go (in the Dallas Metroplex) has no experience with Desferal (sp?) and no one there has used it. However, my question is this: I have black knots on my legs that look like blood clots and cause my legs to be sore in those areas. Also there are hard knots deeper in my legs. (Blood clots like the ones that get loose and lodge somewhere in the body has been ruled out.) The oncologist thinks they may be iron deposits. Has anyone out there had this type of thing or know anything about it? I know the usual side effects of iron overload, but this is new. I had thought my low platelet count might have something to do with it. It stays around 3-4, but the doctor thought otherwise. Thanks for any imput.

Marlene
Fri Feb 19, 2010, 09:51 AM
Even though John had iron overload, it was only up to 4600. I don't know about the spots. If they are bruises, we found warm moist heat would help clear them up faster. Do they go away eventually?


Are they going to start you on desferral? If they don't know what to do, then they should consult with another doc with experience or refer you out someone who does.